MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH

OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH
Model Number MAJ-1243
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an unspecified procedure, the subject device was used in combination with sonosurg generator.In the procedure, an abnormal noise from the generator occurred and the generator could not output.The user exchanged the subject device for another device.The intended procedure was completed with another device.There was no patient injury reported.This is the report regarding the output fault of the subject device.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device and sonosurg-g2 were returned to olympus medical systems corp.(omsc) for evaluation.The subject device was checked in combination with the sonosurg-g2 and failure output was confirmed when the cord was bent during activation.The serial number of the subject device is unknown.As a result of checking the manufacturing record for past one year from the event date, it was found no irregularities.Based on the past similar cases, omsc assumes that an output failure might occur since the cord was disconnected.Also, the cord might disconnect since the cord was subjected to a repetitive bending load.The above device handling has warned in the instruction manual of sonosurg-g2 as follows.*do not excessively bend, twist, press or strain any of the cords, as doing so may damage the cords or the wires inside them.

Brand Name
FOOT SWITCH
Common Device Name
FOOT SWITCH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9584465
Report Number8010047-2020-00882
Device Sequence Number19586209
Product Code LFL
UDI-Device Identifier04953170170492
UDI-Public04953170170492
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1